Missouri, 2012Hail and Damaging Winds in Missouri, September 5 to 6, 2012
September 5 to 6, 2012 · NWS SGF · 56 events in 17 counties and zones
An area of persistent strong to severe thunderstorms moved across portions of western and central Missouri during the late afternoon and evening. The storms produced numerous reports of wind damage with wind speeds up to 65 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $87,000
- Crop damage
- None recorded
- Events
- 56
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of persistent strong to severe thunderstorms moved across portions of western and central Missouri during the late afternoon and evening. The storms produced numerous reports of wind damage with wind speeds up to 65 mph. Hail to the size of golf balls was also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 5, 1:43 AM CST, 22 minutes earlier.
Area forecast discussion, Sep 5, 1:43 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT WED SEP 5 2012
.DISCUSSION...
MAIN FOCUS WITH THIS FORECAST WILL BE WITH SHOWER/THUNDERSTORM
CHANCES THIS AFTERNOON/EVENING AND AGAIN WITH THE STRONGER SYSTEM
THURSDAY NIGHT THROUGH FRIDAY NIGHT. HOT CONDITIONS EXPECTED AGAIN
TODAY AND PORTIONS OF THE AREA WILL COME CLOSE TO HEAT ADVISORY CRITERIA.
CURRENTLY...CONVECTION WAS ONGOING ACROSS KANSAS FROM A COMPLEX
WHICH DEVELOPED EARLIER IN THE EVENING IN ASSOCIATION WITH AN
UPPER LEVEL SHORTWAVE AND SOUTHERLY LOW LEVEL JET. STORMS HAVE
BEEN WEAKENING AS THEY PUSH INTO EASTERN KANSAS ON THE FRINGE OF
THE WESTERN PORTIONS OF OUR CWA. OUTFLOW BOUNDARY HAS ALREADY
PUSHED INTO THE WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS
PORTIONS OF OUR CWA AND HAS DEVELOPED SOME NEW CONVECTION IN WEST
CENTRAL MISSOURI. NOT EXPECTING SEVERE STORMS AS INSTABILITY HAS
WEAKENED OVER THE AREA. STRONGER STORMS MAY PRODUCE SOME SMALL
HAIL AND WIND GUSTS TO 40 MPH.
THIS ACTIVITY WILL LIKELY DIMINISH LATER THIS MORNING WITH
REDEVELOPMENT POSSIBLE LATER IN THE AFTERNOON AS INSTABILITY
INCREASES AHEAD OF A COLD FRONT. 0-6KM WIND SHEAR DOES NOT LOOK
VERY IMPRESSIVE LATER THIS AFTERNOON WITH MODELS INDICATING 20KTS
OR LESS OVER MOST OF THE CWA. BEST INSTABILITY WILL BE OVER THE
EASTERN CWA BY LATER IN THE AFTERNOON AND WOULD EXPECT THE BETTER
CHANCES OF SCATTERED CONVECTION TO RESIDE IN THE EASTERN CWA.
AFTERNOON TEMPERATURES WILL LIKELY BE SIMILAR TO YESTERDAYS
READINGS IN THE WESTERN CWA BUT SHOULD REACH THE UPPER 90S TO NEAR
100 IN THE EAST AS WELL TODAY. DEEP MIXING SHOULD ALLOW DRIER AIR
TO WORK DOWN DURING THE AFTERNOON AND KEEP AFTERNOON HEAT INDEX
VALUES IN THE 100 TO 104 DEGREE RANGE AT THE PEAK. FOR THIS REASON
WILL NOT BE ISSUING AN ADVISORY BUT WILL MENTION IN HWO. SEE
CLIMATE SECTION BELOW FOR TODAYS RECORD TEMPERATURES.
HAVE KEPT LOW END POPS OVER THE SOUTHWESTERN CWA DURING THE DAY
THURSDAY WITH FRONT RESIDING JUST TO THE SOUTH OF THE AREA AND
HIGH PRESSURE TO THE NORTHEAST. THURSDAY SHOULD BE COOLER THAN
TODAY ACROSS THE AREA WITH THE WARMEST AIR TO THE SOUTH AND WEST.
BY THURSDAY NIGHT...A STRONG SHORTWAVE TROUGH WILL BEGIN TO DIVE
SOUTHEAST OVER THE NORTHERN PLAINS WITH CONVECTION REDEVELOPING
OVER THE CENTRAL PLAINS. MOST OF THE ACTIVITY SHOULD REMAIN TO THE
NORTHWEST BUT HAVE INCLUDED SOME LOW CHANCE POPS FOR THE NORTHWEST
HALF OF THE CWA LATE THURSDAY NIGHT.
THE FRONT WILL BEGIN TO PUSH THROUGH THE CWA ON FRIDAY AND SHOULD
SEE DECENT RAINFALL CHANCES FRIDAY INTO FRIDAY NIGHT AS THE FRONT
AND THEN UPPER LEVEL WAVE PUSH THROUGH. FAIRLY STRONG COOLER AND
DRIER AIR PUSH WITH THE INCOMING AIR MASS SHOULD MOVE THE
PRECIPITATION SOUTH AND EAST OF THE FORECAST AREA BY SATURDAY
MORNING.
THE REMAINDER OF THE FORECAST LOOKS DRY AS HIGH PRESSURE LOOKS TO
BE IN CONTROL OVER THE CENTRAL U.S. FOR THE REMAINDER OF THE
EXTENDED PERIOD.
LINDENBERG
&&
.AVIATION...
/ISSUED 1135 PM CDT TUE SEP 4 2012/
FOR THE 05/0600Z KSGF/KJLN/KBBG TAFS...AN AREA OF WEAKENING
SHRA/TSRA OVER EASTERN KS MAY AFFECT KJLN EARLY IN THE TAF
PERIOD...BUT CONFIDENCE IS FAIRLY LOW AT THIS POINT...SO WILL
CONTINUE TO MONITOR. A FRONT WILL SHIFT EAST INTO EASTERN KS AND
SW MO LATE IN THE TAF PERIOD AFTER 06/0000Z. THE LOWER ATMOSPHERE
WILL BE FAIRLY DRY...BUT THE FRONT MAY KICK OFF SOME WDLY SCT
HIGH BASED TSTMS AND WILL PUT PROB30 GROUPS TO COVER THIS
POTENTIAL. OTHERWISE...EXPECT VFR CONDITIONS.
DSA
&&
.CLIMATE...
ANOTHER HOT DAY IS IN STORE ACROSS THE AERA TODAY. HERE ARE THE
CURRENT RECORD TEMPERATURES FOR TODAY.
STATION RECORD HIGH RECORD WARMEST
LOW TEMPERATURE
SPRINGFIELD 99 IN 1988 76 IN 1998
JOPLIN 103 IN 1998 77 IN 1985
WEST PLAINS 101 IN 1990 72 IN 1999
VICHY 104 IN 1899 78 IN 1899
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&Hazardous weather outlook, Sep 4, 6:23 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT TUE SEP 4 2012
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
723 PM CDT TUE SEP 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED LIGHTNING RISK.
DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT ACROSS CENTRAL
MISSOURI. A STRONG STORM MAY BE POSSIBLE AND CAPABLE OF
PRODUCING WIND GUSTS OF 45 MPH AND HAIL TO THE SIZE OF DIMES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA WEDNESDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE REGION. A
FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
DOWNBURST WINDS AND LARGE HAIL WILL BE POSSIBLE.
WIDESPREAD RAIN AND THUNDERSTORMS WILL OCCUR FROM LATE THURSDAY
NIGHT THROUGH FRIDAY NIGHT. THE CHANCE FOR SEVERE STORMS DURING
THIS TIME PERIOD APPEARS LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GRIFFIN
Thunderstorm Wind, St. Clair
- When
- September 5, 2:05 AM CST
- Where
- St. Clair County, 2.14 mi SE of Ohio
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.150, -93.820
The St. Clair County sheriff office reported a roof was blown off a barn and severe damage to a grain bin.
Thunderstorm Wind, Jasper
- When
- September 5, 4:58 AM CST
- Where
- Jasper County, Waco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 37.250, -94.600
The 911 center reported power lines and poles down in Waco at the intersection of Collins and Depot Street.
Thunderstorm Wind, Jasper
- When
- September 5, 5:18 AM CST
- Where
- Jasper County, 0.55 mi E of Joplin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.080, -94.510
The courthouse had minor roof damage. Roof construction was rolled rood over styrofoam insulation.
Thunderstorm Wind, Jasper
- When
- September 5, 5:20 AM CST
- Where
- Jasper County, 0.55 mi E of Joplin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.080, -94.510
A wall of a car dealership was destroyed and blown down.
Thunderstorm Wind, Jasper
- When
- September 5, 5:25 AM CST
- Where
- Jasper County, 0.55 mi E of Joplin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.080, -94.510
The public reported a small tree on a house on north Miller Street in Joplin.
Thunderstorm Wind, Cedar
- When
- September 6, 10:46 AM CST
- Where
- Cedar County, 0.88 mi NE of El Dorado Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.880, -94.020
Several trees were reported down in the city and the power was knocked out.
Hail, Cedar
- When
- September 6, 10:50 AM CST
- Where
- Cedar County, 0.88 mi NE of El Dorado Spgs
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.880, -94.020
Thunderstorm Wind, Cedar
- When
- September 6, 11:19 AM CST
- Where
- Cedar County, 2.97 mi NNE of Sexon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.790, -93.650
Several large limbs were reported down and a cedar tree was uprooted at the Circle of Hope Girls Ranch.
Thunderstorm Wind, Polk
- When
- September 6, 11:20 AM CST
- Where
- Polk County, 0.55 mi E of Fair Play
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.630, -93.570
Several trees were blown down.
Thunderstorm Wind, Polk
- When
- September 6, 11:40 AM CST
- Where
- Polk County, 0.69 mi S of Humansville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.790, -93.580
Several trees were blown down in town.
Thunderstorm Wind, Polk
- When
- September 6, 11:40 AM CST
- Where
- Polk County, 1.09 mi E of Flemington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.800, -93.500
Several trees were blown down at city hall.
Thunderstorm Wind, Polk
- When
- September 6, 11:50 AM CST
- Where
- Polk County, Morrisville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.480, -93.430
Numerous trees were reported down and siding was blown off at a home.
Thunderstorm Wind, Polk
- When
- September 6, 11:55 AM CST
- Where
- Polk County, 1.76 mi SE of Humansville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 37.780, -93.560
Power poles were snapped on Highway 123 just southeast of town.
Thunderstorm Wind, Polk
- When
- September 6, 12:00 PM CST
- Where
- Polk County, 1.09 mi E of Flemington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.800, -93.500
Power poles were snapped by high winds.
Thunderstorm Wind, Benton
- When
- September 6, 12:03 PM CST
- Where
- Benton County, 0.69 mi S of Warsaw
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.240, -93.380
Several trees were reported down. Power lines were reported down one mile southwest of town.
Hail, Polk
- When
- September 6, 12:04 PM CST
- Where
- Polk County, Morrisville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.480, -93.430
Thunderstorm Wind, Benton
- When
- September 6, 12:08 PM CST
- Where
- Benton County, 0.54 mi E of Whitakerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.220, -93.360
Several trees were reported blown down.
Thunderstorm Wind, Benton
- When
- September 6, 12:08 PM CST
- Where
- Benton County, 0.88 mi SW of Lakeview Hgt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.260, -93.160
Several large limbs were knocked down.
Hail, Polk
- When
- September 6, 12:09 PM CST
- Where
- Polk County, 3.5 mi S of Pleasant Hope
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.420, -93.290
Thunderstorm Wind, Polk
- When
- September 6, 12:09 PM CST
- Where
- Polk County, 3.5 mi S of Pleasant Hope
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.420, -93.290
A 60 mph wind gust was measured at the intersection of Highway 13 and Highway 215.
Thunderstorm Wind, Polk
- When
- September 6, 12:12 PM CST
- Where
- Polk County, 0.88 mi SE of Pleasant Hope
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.460, -93.270
A 65 mph wind gust was measured.
Thunderstorm Wind, Camden
- When
- September 6, 12:15 PM CST
- Where
- Camden County, Climax Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.100, -93.050
Several large trees and numerous large limbs were blown down.
Hail, Dallas
- When
- September 6, 12:18 PM CST
- Where
- Dallas County, 1.3 mi ENE of Olive
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.460, -93.130
Hail, Dallas
- When
- September 6, 12:29 PM CST
- Where
- Dallas County, 2.3 mi ENE of Olive
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.460, -93.110
Thunderstorm Wind, Dallas
- When
- September 6, 12:30 PM CST
- Where
- Dallas County, 1.78 mi WSW of Buffalo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.640, -93.130
Several large tree branches were down on Highway 32.
Thunderstorm Wind, Webster
- When
- September 6, 12:32 PM CST
- Where
- Webster County, 2.19 mi W of Forkners Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.470, -92.960
Hail up to the size of pennys was reported.
Hail, Dallas
- When
- September 6, 12:37 PM CST
- Where
- Dallas County, 1.3 mi ENE of Olive
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.460, -93.130
Thunderstorm Wind, Webster
- When
- September 6, 12:37 PM CST
- Where
- Webster County, 2.3 mi ENE of Forkners Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.480, -92.880
A large tree was blown down blocking Highway Y.
Thunderstorm Wind, Webster
- When
- September 6, 12:42 PM CST
- Where
- Webster County, 3.07 mi WNW of Susanna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.390, -92.780
A large tree was down on Highway FF three miles east of Niangua. There were several other trees down in the town on Niangua.
Thunderstorm Wind, Morgan
- When
- September 6, 12:43 PM CST
- Where
- Morgan County, 2.34 mi SSW of Rocky Mt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.270, -92.720
A large tree was snapped in half.
Thunderstorm Wind, Webster
- When
- September 6, 12:50 PM CST
- Where
- Webster County, 1.1 mi E of Marshfield Bcknr Arp
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.380, -92.930
Several large limbs up to eight inches in diameter were blown down.
Thunderstorm Wind, Webster
- When
- September 6, 12:50 PM CST
- Where
- Webster County, 1.3 mi ESE of Niangua Jct
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 37.390, -92.830
A mobile home had minor damage.
Thunderstorm Wind, Miller
- When
- September 6, 12:55 PM CST
- Where
- Miller County, 5.3 mi WSW of West Aurora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.290, -92.690
A small tree had snapped.
Thunderstorm Wind, Pulaski
- When
- September 6, 1:13 PM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.860, -92.400
The public had estimated wind gusts up to 60 mph.
Thunderstorm Wind, Camden
- When
- September 6, 1:16 PM CST
- Where
- Camden County, 2.34 mi SSW of Osage Beach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.200, -92.640
Several trees were down on power lines.
Thunderstorm Wind, Pulaski
- When
- September 6, 1:29 PM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 37.860, -92.400
Several power lines were blown down.
Thunderstorm Wind, Wright
- When
- September 6, 1:30 PM CST
- Where
- Wright County, 0.55 mi E of Hartville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 37.250, -92.510
Several power lines were blown down.
Thunderstorm Wind, Pulaski
- When
- September 6, 1:36 PM CST
- Where
- Pulaski County, 2.18 mi W of Franks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -92.090
A tree was down on Highway 28.
Thunderstorm Wind, Pulaski
- When
- September 6, 1:42 PM CST
- Where
- Pulaski County, 3.21 mi SSE of Crocker
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.910, -92.240
A building had minor roof damage.
Hail, Pulaski
- When
- September 6, 1:43 PM CST
- Where
- Pulaski County, Waynesville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.830, -92.200
Thunderstorm Wind, Pulaski
- When
- September 6, 1:43 PM CST
- Where
- Pulaski County, Waynesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.830, -92.200
Numerous trees were down.
Thunderstorm Wind, Pulaski
- When
- September 6, 1:43 PM CST
- Where
- Pulaski County, 2.81 mi ESE of Swedeborg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.910, -92.280
A large tree was reported down on Highway 133.
Thunderstorm Wind, Phelps
- When
- September 6, 2:17 PM CST
- Where
- Phelps County, 1.49 mi SSW of Zion Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.910, -91.640
A few large limbs were downed and pea sized hail was reported.
Thunderstorm Wind, Dent
- When
- September 6, 2:23 PM CST
- Where
- Dent County, 0.88 mi SW of Salem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.640, -91.560
Some parts of a metal roof was blown off a building near Highway 32 and Highway 72. Two signs were blown down near Highway 72 and Highway H.
Thunderstorm Wind, Texas
- When
- September 6, 2:25 PM CST
- Where
- Texas County, 2.59 mi ESE of Ashley Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.400, -91.660
Several trees were blocking the road near Highway B and Highway AY.
Thunderstorm Wind, Taney
- When
- September 6, 3:14 PM CST
- Where
- Taney County, 4.47 mi SSW of Branson Mem Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 36.590, -93.310
Several large limbs were blown down.
Thunderstorm Wind, Taney
- When
- September 6, 3:36 PM CST
- Where
- Taney County, 0.55 mi E of Rockaway Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.700, -93.160
Power lines were blown down in Rockaway Beach.
Thunderstorm Wind, Taney
- When
- September 6, 3:40 PM CST
- Where
- Taney County, 0.69 mi S of Branson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.640, -93.220
Several trees and large limbs were down southeast of the Highway 65 and Highway 76 intersection as well as just north of the Branson Landing.
Thunderstorm Wind, Taney
- When
- September 6, 3:41 PM CST
- Where
- Taney County, 1.31 mi ENE of Hollister
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.630, -93.200
Large limbs were down across the road in the vicinity of Evergreen and Rae Streets.
Thunderstorm Wind, Taney
- When
- September 6, 3:50 PM CST
- Where
- Taney County, 0.69 mi S of Branson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.640, -93.220
A tree was down near the the Branson Landing and Sycamore Street.
Thunderstorm Wind, Taney
- When
- September 6, 3:50 PM CST
- Where
- Taney County, 0.89 mi NE of Rockaway Beach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.710, -93.160
MODOT reported a tree was down across Highway 160.
Thunderstorm Wind, Taney
- When
- September 6, 4:00 PM CST
- Where
- Taney County, 2.61 mi ESE of Swan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.780, -93.030
A newly constructed barn was destroyed near Essary and Middleton Roads.
Thunderstorm Wind, Barry
- When
- September 6, 5:07 PM CST
- Where
- Barry County, 3.83 mi SSE of Pulaskifield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.820, -93.990
A chicken house had its aluminum roofing blown off.
Thunderstorm Wind, Barry
- When
- September 6, 5:21 PM CST
- Where
- Barry County, 1.49 mi SSW of Wightman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.860, -93.930
A 60 mph wind gust was estimated.
Hail, Taney
- When
- September 6, 7:58 PM CST
- Where
- Taney County, 0.69 mi S of Branson
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.640, -93.220
Hail, Camden
- When
- September 6, 9:21 PM CST
- Where
- Camden County, 2.34 mi SSW of Osage Beach
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.200, -92.640
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Massachusetts, September 5, 2012$1.5 million · 1 event
- Flash Flood and Hail in Texas, September 5, 2012$160,000 · 1.25 in hail · 18 events
- Flash Flooding and Damaging Winds in Tennessee, September 5, 20121 injured · $96,000 · 55 kt wind · 14 events
- Flash Flood in North Carolina, September 5, 2012$100,000 · 1 event
- Hail and Damaging Winds in Arkansas, September 5 to 6, 2012$61,000 · 1 in hail · 7 events
- Lightning Strike in Maryland, September 5, 2012$75,000 · 1 event
- Damaging Winds in Illinois, September 5, 2012$38,000 · 52 kt wind · 3 events
- Damaging Wind in Indiana, September 5, 2012$40,000 · 61 kt wind · 1 event
- Lightning Strike in Alabama, September 5, 2012$40,000 · 1 event
- Flood and Damaging Winds in Kentucky, September 5, 2012$21,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Iowa, September 5, 2012$11,000 · 63 kt wind · 13 events
- Damaging Winds in Illinois, September 5, 201265 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407032, 407024, 407033, 407034, 407027, 407035, 398208, 407036, 407041, 407042, 407043, 407037, 407048, 407044, 407040, 398209, 407045, 407046, 398210, 407117, 407116, 407115, 398212, 398213, 407089, 407118, 398211, 407050, 407086, 407121, 407049, 407080, 407119, 407120, 407087, 407058, 407055, 407084, 407079, 398214, and more.